MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52361
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an upper limb fistuloplasty, an advance 35 lp low profile balloon catheter separated.An unknown wire guide and inflation device were used during the procedure, as well as another manufacturer's 5 french sheath.As the device was being removed, post dilation, the catheter separated, leaving the distal section with the deflated balloon over the wire guide, inside the sheath.The wire and sheath, with the device fragment inside, were withdrawn from the patient.A new sheath was then inserted and the procedure was completed.Fluoroscopy and visual inspection confirmed that nothing was left in the patient.There were no adverse effects to the patient.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an upper limb fistuloplasty, an advance 35 lp low profile balloon catheter separated.An unknown wire guide and inflation device were used during the procedure, as well as another manufacturer's 5 french sheath.As the device was being removed, post dilation, the catheter separated, leaving the distal section with the deflated balloon over the wire guide, inside the sheath.The wire and sheath, with the device fragment inside, were withdrawn from the patient.A new sheath was then inserted and the procedure was completed.Fluoroscopy and visual inspection confirmed that nothing was left in the patient.There were no adverse effects to the patient.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and specifications.The complainant returned one used pta5-35-80-8-8.0 balloon catheter to cook for investigation along with a terumo introducer sheath.Physical examination of the returned device showed that the balloon catheter material was separated at 11cm from the distal tip.Material elongation was present at the separation site.The distal end of the returned terumo sheath was flared out.There was no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record found one non-conformance related to the reported failure mode.The non-conforming product was dispositioned as scrap and not replaced.Cook concluded that the recorded non-conformances for 13221521 are not related to this incident.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿manipulate the catheter using fluoroscopic control.¿ instructions for use balloon preparation balloon deflation and withdrawal ¿2.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdraw the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.¿ ¿3.If resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive conclusion could not be determined.From device analysis of the returned catheter and sheath, the catheter shaft material was elongated at the separation site and the distal end of the returned terumo sheath was flared out.It is possible that the balloon was not fully deflated before attempted removal through terumo sheath which then caused the balloon to become stuck.The force applied due to this difficult removal most likely contributed to the damage of the terumo sheath and cause the catheter shaft to separate.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11018426
Report Number1820334-2020-02312
Device Sequence Number14439328
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)230602(10)13221521
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberG52361
Device Catalogue NumberPTA5-35-80-8-8.0
Device Lot Number13221521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 5 FRENCH SHEATH